Counterexamples to the uniformity conjecture


Richardson, D. and Elsonbaty, A., 2006. Counterexamples to the uniformity conjecture. Computational Geometry-Theory and Applications, 33 (1-2), pp. 58-64.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below.

Official URL:


The Exact Geometric Computing approach requires a zero test for numbers which are built Lip using standard operations starting with the natural numbers. The uniformity conjecture, pan of ail attempt to solve this problem, Postulates a simple linear relationship between the syntactic length of expressions built up from the natural numbers using field operations, radicals and exponentials and logarithms. and the smallness of non zero complex numbers defined by such expressions. It is shown in this article that this conjecture is incorrect, and a technique is given for generating counterexamples. The technique may be useful to check other conjectured constructive root bounds of this kind. A revised form of the uniformity conjecture is proposed which avoids all the known counterexamples. (c) 2005 Elsevier B.V. All rights reserved.


Item Type Articles
CreatorsRichardson, D.and Elsonbaty, A.
DepartmentsFaculty of Science > Computer Science
ID Code5318
Additional InformationID number: ISI:000233471000004


Actions (login required)

View Item